PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry Questions on Tinnitus - July 2016

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. All questions will receive a personal reply from Barry.

Tinnitus expert Bary Keate

Tinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Tinnitus Combo Pack or Starter Kit Promo Code: freeship81 Ends Aug. 1, 2016  US orders only

The age-old tinnitus question

Dear Barry,

Is tinnitus curable? If so how?

Thank you,

Venkata B.

Dear Venkata,

The answer depends on what caused the tinnitus in the first place. About 75% to 80% of people with tinnitus have it due to hearing loss and/or noise exposure. This type of tinnitus is due to nerve damage in the cochlea and, unfortunately, is not curable.

The remainder is due to other medical conditions, many of which cause tinnitus. If the underlying medical condition can be cured, tinnitus often follows. There are a lot of possible medical causes of tinnitus.

If tinnitus is due to hearing loss and/or noise exposure, it is not curable but it can be treated and managed. Many therapies are available, from stress relief, to acupuncture, biofeedback, hypnotism and others. Arches Tinnitus Formula has been shown in clinical trials to be effective in reducing tinnitus in up to 80% of cases where it was caused by hearing loss. It can take up to three months to become fully effective so we recommend Arches Tinnitus Starter Kit, which is a three-month supply.

Wishing you quiet times,

Barry Keate

Acid Reflux and Tinnitus

Hi Barry,

I was recently prescribed Omeprazol 20mg for GERD and I was finally sleeping through the night. But as a 20+ year tinnitus sufferer I noticed a huge spike in pitch after about the 4th day taking the drug. I then read Omeprazol can worsen tinnitus. Against my doctors wishes I stopped taking it and my tinnitus calmed back down after a couple of days.

My question: Will the use of your products allow me to continue the Omeprazol?

Thank you

Perry C.

Dear Perry,

I’m very sorry this happened to you. I know the discomfort of GERD (gastroesphageal reflux disease) and the severe heartburn it can cause. I have been taking omeprazol (trade name Prilosec) for years and, fortunately, it does not increase my tinnitus. It does for others however and you seem to be one of them. Taking Arches Tinnitus Formula may help keep the tinnitus down while you are using this medication.

Unfortunately, all medications for GERD have the potential to cause or worsen tinnitus. The real solution is to get to the root of the problem and prevent heartburn in the first place. Contrary to popular opinion, heartburn is not caused by an excess of stomach acid but by not having enough of it. Taking hydrochloric acid pills during meals can help but there are certain precautions you must take.

Neil Bauman, PhD, is an excellent source of knowledge about drugs that can cause tinnitus. He has a page on GERD and what can be done to reduce or eliminate it. He has listed 10 different strategies that can be utilized to combat GERD and everyone who has it should be aware of this.

I hope this is helpful for you.

Wishing you quiet times,

Barry Keate

Diabetes and Hypothyroidism and Tinnitus

Hi Barry,

I have pretty bad tinnitus, hissing, roaring and I can hear every single heartbeat which is very distressing when I try to exercise because of the very loud heart pounding noise I hear.

I was on Metformin for diabetes, Metropolol for high blood pressure and Levythyroxin for my thyroid, all of which make the tinnitus worse or could have even caused it.

I want to know if there is anything for hypothyroid that I can take that will not affect tinnitus. Would the meds mentioned above (Thyrar, Nathroid, Westhroid), help without worsening it? One more question, I heard that there is a surgery for the "heartbeat tinnitus." Is that true?

Thank you very much Barry.

Sincerely,

Marcia H.

Dear Marcia,

Diabetes and Hypothyroid are both common causes of tinnitus so I believe they may be the initial triggers of yours. However, all the medications you are taking also have the potential to cause tinnitus. I would not advise you to discontinue any of them; that is a decision for you and your doctor. But, you should discuss this with your doctor and see if you have some alternatives.

Arches Tinnitus Formula can be helpful in reducing this type of tinnitus and reversing some of the ototoxic effects of the medications.

The thyroid medications you mention, Thyrar, Nathroid and Westhroid, are all considered to be Armour Thyroid products. They have been safely used since the 19th century and were only replaced when synthetic drugs came out. There are far fewer side effects from Armour Thyroid than the synthetics. I recommend you discuss with your doctor the potential of changing this. Here is an article on Thyroid Dysfunction and Tinnitus.

Hearing your heartbeat in your ear is called pulsatile tinnitus. This is caused by turbulent blood flow in an artery close to the cochlea or the nerves leading to the auditory cortex. There are many possible causes of this condition. If the exact cause can be found, there is generally a treatment for it.  I hope this is helpful and you can reduce your tinnitus.

Wishing you quiet times,

Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.